Okay, so I gave in and started taking amitriptyline 10mg in the evening last sunday. I have been on Nadolol 40 mg (beta blocker) since beginning of May. Last week before I started the new med, I was starting to see consistent improvement. I began driving again, and doing some more “normal” stuff. I admit that I still had a way to go but I things were looking up. I saw neuro and he wanted to add the amitriptyline saying that it will hopefully knock out all symptoms. Since I have taken that pill last Sunday, I have felt worse. Don’t feel as comfortable driving, and my head has reverted to that heavy feel. Basically I feel like I have taken several steps back. Do you think this is normal, and that I should continue the med as I have only been on for 1 week? I am kinda running out of time here…I go back to work on July 5th whether I feel good or not. (will have been out 10 wks with this) I am also heading off on vacation next week, and am disappointed because I was expecting to feel better not worse.
I gave ami a two week trial and it made me feel horrible. I switched to nortryptaline (same trycilic family as ami) and I’m doing fine on 20mg. Nori usually has less side effects than the ami but from what I heard not as effective for some people - just depends. I would give it another week and if it’s still bothering you, talk to your doctor about going off of it and trying the nori. My dizzies are better now - still get them occasionally but nothing like they were.
Thanks so much! I will give it another week atleast. Man, I can open up a pharmacy now with all the meds I have trialed! My prescription plan makes me purchase 90 day supply… so if i stop using…I have tons of pills left over. Such a waste!
My husband takes ami, and it definitely took him 2 or 3 weeks to settle in with it, perhaps a bit longer, but in the long run it has been BRILLIANT!
I’m on Nori 40mg per night and it took me 3 weeks to stop wanting to kill myself - it made me sooooooooooooooooooo ill!!!
But I’m glad I rode that wave… and it was a Tsunami wave for sure!
Try and stick with it girl, and if it’s still bugging you, maybe a switch to Nori might work better.
Thanks for the replies! I am going to “ride it out” and continue to take it. I leave for vaca friday, so I am not going to up the dosage until I come back in case it stirs up some more symptoms. I can definitley say things have calmed down over the week taking it; feels more like sypmtoms of MAV and not side effects of the med. Am still worried as my return to work date is creeping up on me and I am not feeling that great yet. Oh well, will keep a positive attitude, and maybe 1 day find myself feeling better. Thanks all!
I tried amitriptyline 10mg for a few weeks and found it helpful. I felt much less foggy after the first week or so. I did end up switching to nortriptyline 10mg, however, because the ami was making my eyes dry and causing problems with my contacts as the day wore on. The nori has been much better. I have gained a little weight over the time I’ve been on these meds (about 6 weeks), but that could well be because I was just on vacation and eating lots of dessert.